Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

HIV Drug ResistanceHIV Drug Resistance
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Question about taking meds
Oct 4, 2004

Hello,

I was diagnosed hiv+ in July 04 and labs were cd-399,vl-100,000, lymph%-19%. I was started on combivir and viracept(625mg) on Sept. 04. Even though 100% adherent to meds, I misread my prescription bottle and was only taking 2 viracept a day instead of 4 a day. I recently found out my mistake and started taking 4 a day. Howover, I'm worried about what negative side effects this mistake will have. Should I be worried about drug resistance? Also, should I wait longer to have lab tests re-done because of the wrong dosage? Please answer - I'm very worried!

Thanks

Response from Dr. Sherer

I encourage you to talk to your doctor about this error and to adjust the schedule for lab asssessment with him or her. In general, I would not change the schedule based on your description.

You are right to be concerned about resistance. Resistance is more likely to develop in the face of sub-optimal drug levels which you had before you started the proper dose.

In the meantime, do your best to take all doses at the proper time with food (an important requirement with Viracept), and measure the CD4 and viral load as you and your doctor determine. Though resistance is a concern, it is also possible that you will achieve adequate virologic control in spite of this short-lived error.

I would also encourage you to talk to your doctor about the choice of this regimen, as several alternatives to Viracept have been shown to have superior performance in people starting therapy. I have attached the web site for the HHS Guidelines for more information on this subject. what to start


Previous
TCells going down
Next
Treatment Failure

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement